Junior Member (male)
Join Date: Aug 2010
Location: Santa Fe New Mexico USA
I agree with Ladybug. If it is not your Thyroid levels, out of balance, such as having hypothyroidism, IMHO, "Depression" is what I was thinking. Is the 20 mg of Adderall the
Instant Release (original formulation) you are taking? I have Depression along with another dx of Generalized Anxiety Disorder. When my Dysthymia, (unrelenting low grade depression of a two year minimum) raises its ugly head, and, "something in my life triggers my mood to "gloom and doom".......I have experienced a "Double Depression" meaning a "Major Depressive Episode" overlapping, a ongoing Dysthymia. A major depressive episode, shuts most people down, to where it is very, very difficult to function, and maintain independent living. The minimum time for symptoms for Major Depression, is two weeks, without any relief.
you can google up what the Major Depression symptoms are, on the internet easily, as it is in the Diagnostic Statistical Manual (DSM-IV), used by Psychiatrist's and other mental health professionals.
I have been on methyphenidate, since 1994, then, amphetamines, primarily, Dexedrine and Adderall, since 1997, and, I just had my 18th year birthday, on meds for ADD, as I am, over 60 years old now. I can't focus, and, am shut down, without it, but, after all of these years, it only effects me like a Starbucks Grande Latte. (meaning, in the AM hrs, it takes, 90 minutes, on a empty stomach, to "wake up", and, my body has long ago adjusted to this med. If I self medicate, (I do not reccommend this, all I experience, is,
getting high strung, as it then kicks in my Generalized Anxiety Disorder, and, that is not a pleasant feeling. I often underdose, the Adderall, just because of this. If I abstain, I often sleep 12 hours a day, easily, and have amotivational syndrome. I am 205 lbs and am 6'1", and, my comfort zone on Adderall is 30 to 35 mg total per day. If I go higher up,
on the milligrams, the anxiety, increases, and, then the side effects are not worth it to me, or I have to resort to a antihypertensive med, like Inderal or Corgard, or, a benzo, like Klonopin, if I dose up too high, or drink too much caffinated coffee. IMHO, there is a lot of difference in the choices of stimulants, I would concur with my M.D. to see what he thinks. Have you had a full physical examination with a blood profile, in the past 12 months? I have a physical exam every year, since I reached my mid-40's.